Affordable Access

Publisher Website

Errors in the solution of integral equations

Authors
Journal
Journal of the Franklin Institute
0016-0032
Publisher
Elsevier
Publication Date
Volume
264
Issue
1
Identifiers
DOI: 10.1016/0016-0032(57)90847-5
Disciplines
  • Engineering

Abstract

Abstract A novel method is developed for the solution of integral equations.An analytic solution is obtained by exponential approximation of the kernel; and to this solution is added the solution of an auxiliary integral equation. Since the auxiliary equation deals with magnitudes that are only a few per cent of the original quantities, a crude numerical solution of the auxiliary equation is satisfactory. In fact, sufficient accuracy is obtained in many engineering applications by ignoring the auxiliary equation completely: all that is then needed is an indication of the maximum error caused by approximating the kernel. Simple equations are derived for the magnitude of this error. The results are applied to interflections in cylindrical blackbodies, and the errors are evaluated for previous solutions of the problem by Buckley and by Yamauti.

There are no comments yet on this publication. Be the first to share your thoughts.